MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISSECTOR BLUNT CURVED ECTR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISSECTOR BLUNT CURVED ECTR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 4101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference number: case (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an endoscopic carpal tunnel release, the surgeon was using one (1) dissector blunt curved ectr to clear the soft tissue in the wrist in order to insert the scope into the patient's anatomy to complete the surgery.When inserted the tip of the dissector, it snapped off and remained in situ.The procedure was resumed, after a significant delay, with a change in surgical technique to an open procedure to complete the carpal tunnel release and retrieve the piece of the dissector from the patient with suction and using a surgical forceps.Additional anesthesia was required as consequence of the surgical prolongation, and additional and lengthened surgical incisions were required due to this issue.The patient is recovering as expected for a postoperative course.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected information on: d4, h4.
 
Additional Manufacturer Narrative
H2: corrected information in h6 (component code, type of investigation & investigation findings).H3, h6: the reported device was received for evaluation.A visual inspection revealed the device was not returned with any original packaging.The etching is legible and the lot shows 50523324.The device shows signs of use such as abrasions and sterilization such as discolorations.The scoop has fractured at its proximal end from the handle.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (an application of unintended inappropriate or excessive force to the device).Based on this investigation, the need for corrective action is not indicated.

Brand Name
DISSECTOR BLUNT CURVED ECTR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23477773
Report Number1219602-2025-02760
Device Sequence Number13401411
Product Code NBH
UDI-Device Identifier03596010121585
UDI-Public3596010121585
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4101
Device Lot Number50523324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/09/2025
12/01/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/10/2025
12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown